Alert archive / Texas / Red Flag Warnings in 2012
Red Flag Warning 15, NWS Lubbock, TX
NWS Lubbock, TX issued this red flag warning at Mar 31, 2012, 3:02 PM CDT for 16 counties in Texas. It took effect at Apr 1, 2012, 12:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 31, 2012, 3:02 PM CDT (20:02 UTC)
- In effect from
- Apr 1, 2012, 12:00 PM CDT
- Expired
- Apr 1, 2012, 8:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Lubbock, TX
Counties Bailey County, TX, Briscoe County, TX, Castro County, TX, Cochran County, TX, Crosby County, TX, Floyd County, TX, Garza County, TX, Hale County, TX, Hockley County, TX, Lamb County, TX, Lubbock County, TX, Lynn County, TX, Parmer County, TX, Swisher County, TX, Terry County, TX, Yoakum County, TX
The radar
The Lubbock radar (KLBB), 31 km from the middle of the area, began a volume at 20:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 8.0 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 633 J/kg
- Mixed-layer CIN
- -273 J/kg
- Mixed-layer LCL
- 1797 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 56 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
207 WWUS84 KLUB 312002 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 302 PM CDT SAT MAR 31 2012 TXZ027>030-033>036-039>042-011200- /O.UPG.KLUB.FW.A.0014.120401T1600Z-120402T0100Z/ /O.NEW.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/ /O.NEW.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 302 PM CDT SAT MAR 31 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTH PLAINS... ...FIRE WEATHER WATCH IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. A FIRE WEATHER WATCH HAS ALSO BEEN ISSUED FROM MONDAY AFTERNOON THROUGH MONDAY EVENING. * TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...FALLING TO AROUND 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-011200- /O.UPG.KLUB.FW.A.0014.120401T1600Z-120402T0100Z/ /O.NEW.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE- 302 PM CDT SAT MAR 31 2012 ...RED FLAG WARNING IN EFFECT FROM NOON TO 8 PM CDT SUNDAY FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE FAR SOUTHWEST TEXAS PANHANDLE... THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM NOON TO 8 PM CDT SUNDAY. * TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...FALLING TO AROUND 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
3 follow-up statements
835 WWUS84 KLUB 010957 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 457 AM CDT SUN APR 1 2012 TXZ027>030-033>036-039>042-012100- /O.CON.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/ /O.CON.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 457 AM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS... ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS... * TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...FALLING TO AROUND 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-012100- /O.CON.KLUB.FW.W.0015.120401T1700Z-120402T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE- 457 AM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT FROM NOON TODAY TO 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE... * TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...FALLING TO AROUND 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD AND THE DEVELOPMENT OF WIND-DRIVEN WILDFIRES. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
257 WWUS84 KLUB 011941 AAA RFWLUB URGENT - FIRE WEATHER MESSAGE...UPDATED NATIONAL WEATHER SERVICE LUBBOCK TX 241 PM CDT SUN APR 1 2012 TXZ027>030-033>036-039>042-020100- /O.CON.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/ /O.CON.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 241 PM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTH PLAINS... ...FIRE WEATHER WATCH ALSO REMAINS IN EFFECT MONDAY AFTERNOON AND EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER... RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTH PLAINS... * TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...AROUND 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-020100- /O.CON.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE- 241 PM CDT SUN APR 1 2012 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND A HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE... * TWENTY-FOOT WIND: SOUTHWEST AROUND 20 MPH WITH GUSTS NEAR 30 MPH. * HUMIDITY...AROUND 5 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE IMMINENT OR ALREADY OCCURRING. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE FAVORABLE WEATHER FOR RAPID FIRE SPREAD. AVOID ACTIVITIES THAT PROMOTE OPEN FLAMES AND SPARKS. && $$
271 WWUS84 KLUB 020110 RFWLUB URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE LUBBOCK TX 810 PM CDT SUN APR 1 2012 TXZ027>030-033>036-039>042-021200- /O.EXP.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/ /O.CON.KLUB.FW.A.0015.120402T1700Z-120403T0100Z/ BAILEY-LAMB-HALE-FLOYD-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-YOAKUM- TERRY-LYNN-GARZA- 810 PM CDT SUN APR 1 2012 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM MONDAY AFTERNOON THROUGH MONDAY EVENING FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTH PLAINS... * TWENTY-FOOT WIND: SOUTHWEST SUSTAINED AT 20 TO 30 MPH. * HUMIDITY...DROPPING TO 5 TO 10 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE POSSIBLE. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$ TXZ021>024-020215- /O.EXP.KLUB.FW.W.0015.000000T0000Z-120402T0100Z/ PARMER-CASTRO-SWISHER-BRISCOE- 810 PM CDT SUN APR 1 2012 ...RED FLAG WARNING HAS EXPIRED FOR SUSTAINED 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS AND HIGH FIRE DANGER FOR THE SOUTHERN TEXAS PANHANDLE... CRITICAL FIRE WEATHER CONDITIONS HAVE COME TO AN END AS WINDS HAVE DECREASED THIS EVENING. THUS...THE RED FLAG WARNING HAS BEEN ALLOWED TO EXPIRE. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this red flag warning went out at Mar 31, 12:33 PM CDT, 2 hours 29 minutes earlier.
Area forecast discussion, Mar 31, 12:33 PM CDT, 2 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 1233 PM CDT SAT MAR 31 2012 .AVIATION... VFR CONDITIONS ARE EXPECTED AT CDS SHORTLY AS A THIN LAYER OF LIFR STRATUS CONTINUES TO ERODE FROM THE WEST. MOIST EASTERLY WINDS HERE WILL VEER SOUTHERLY WHILE LBB SEES MORE OF A WESTERLY/DRY COMPONENT BEHIND A DRYLINE. EMERGENCE OF A SWLY LLJ TONIGHT OFF THE CAPROCK SHOULD GREATLY HINDER A REPEAT OF LIFR AND DENSE FOG DEVELOPMENT AT CDS...ALTHOUGH THIS THREAT WILL INCREASE MARKEDLY FARTHER EAST WHERE MOISTURE WILL BE DEEPER. LATER FORECASTS WILL MONITOR THIS MOIST RESERVOIR FOR ANY POSSIBLE WESTWARD DEVIATIONS. && .PREV DISCUSSION... /ISSUED 1041 AM CDT SAT MAR 31 2012/ UPDATE... SHALLOW...BUT EXCEPTIONALLY MOIST EASTERLY FLOW CONTINUES TO OCCUPY ERN HALE/CHILDRESS/COTTLE AND NERN KING COUNTIES LATE THIS MORNING AND HAS PROLONGED STRATUS AND FOG. EARLIER CALLS FROM COOP OBSERVERS IN THESE AREAS REVEALED MUCH OF THE DENSE FOG WAS CONFINED TO THE CHILDRESS AREA WITH MOSTLY STRATUS ELSEWHERE. DENSE FOG ADVISORY WAS THEREFORE ALLOWED TO EXPIRE AS OVERALL COVERAGE OF VIS LESS THAN 1/4 MILE HAS DIMINISHED...HOWEVER CDS COOP OBSERVER REPORTED 200 FOOT VISBYS SHORTLY AFTER 10 AM. IMPROVING TREND IS ALREADY UNDERWAY AS A RECENT CALL TO THE CDS ASOS REVEALED INCREASING VIS AND RISING CIGS. MOIST LAYER PER RUC IS SUGGESTED TO ONLY BE A FEW HUNDRED FEET THICK AND THIS SHOULD STEADILY BE ERODED BY NOON AS MIXING SLOWLY DEEPENS...ESPECIALLY TO THE NORTH AND WEST OF CHILDRESS ALONG THE EDGE OF THE STRATUS BANK. CURRENT MAX TEMPS IN THE NERN COUNTIES STILL APPEAR REASONABLE GIVEN THE MILD START TO THE DAY AND GRADUAL EMERGENCE OF SOUTHERLY WINDS THROUGHOUT THE AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... FRIONA 47 90 46 67 37 / 0 0 0 10 20 TULIA 49 94 50 73 40 / 0 0 0 0 20 PLAINVIEW 50 92 50 73 41 / 0 0 0 0 10 LEVELLAND 48 92 50 71 41 / 0 0 0 0 10 LUBBOCK 50 94 53 75 43 / 0 0 0 0 10 DENVER CITY 48 91 50 71 41 / 0 0 0 0 10 BROWNFIELD 48 93 50 72 42 / 0 0 0 0 10 CHILDRESS 56 97 58 86 48 / 0 0 0 10 10 SPUR 54 96 55 81 47 / 0 0 0 0 10 ASPERMONT 57 97 60 86 49 / 0 0 10 10 10 && .LUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM SUNDAY MORNING THROUGH SUNDAY EVENING FOR THE FOLLOWING ZONES: TXZ021>024-027>030-033>036-039>042. && 93/20/93
Hazardous weather outlook, Mar 31, 2:50 PM CDT, 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LUBBOCK TX 250 PM CDT SAT MAR 31 2012 TXZ021>044-012000- PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE- FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING- YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL- 250 PM CDT SAT MAR 31 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS. .DAY ONE...THIS AFTERNOON AND TONIGHT THE PROBILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PERIODS OF ELEVATED TO CRITICAL FIRE WEATHER WILL OCCUR THROUGH TUESDAY...WITH MOST NOTABLE FIRE WEATHER THREAT OVER AREAS WEST OF THE CAPROCK SUNDAY AND MONDAY AFTERNOONS. A RED FLAG WARNING IS IN EFFECT SUNDAY AFTERNOON...AND A FIRE WEATHER WATCH IS IN EFFECT FOR MONDAY. SOUTHWEST TO WESTERLY WINDS WILL INCREASE TO SUSTAINED SPEEDS THAT MAY BRIEFLY EXCEED 30 MPH AT A FEW LOCATIONS LATE MONDAY. THESE WINDS WILL RESULT IN PATCHY BLOWING DUST.
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 31, 6:58 AM CDT | Dense Fog Advisory | LUB | Briscoe, Childress, Cottle, Dickens, Floyd, Hale and 4 more | 3 hr |
| Mar 31, 3:02 PM CDT | Fire Weather Watch | LUB | Bailey, Cochran, Crosby, Floyd, Garza, Hale and 6 more | 38 hr |
Nearby
Red Flag Warnings in Texas, 2012Every red flag warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.